Unilateral cerebral cortical and basal ganglia enhancement following overdosage of nonionic contrast media

Comput Med Imaging Graph. May-Jun 1995;19(3):307-11. doi: 10.1016/0895-6111(95)00008-e.

Abstract

A 69-year-old woman developed seizures after cerebral angiography immediately preceded by coronary angiography. The preceding coronary angiography resulted in hyperconcentration, hyperosmolar loading, and overdosing of the nonionic contrast medium. A CT examination demonstrated gyriform enhancement throughout the left cortex and the left basal ganglia. Preloading with contrast material, as in this case, predisposes to disruption of the blood-brain barrier during selective common carotid or vertebral artery injection with nonionic contrast.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Basal Ganglia / diagnostic imaging*
  • Basal Ganglia / drug effects
  • Blood-Brain Barrier / drug effects
  • Cerebral Angiography / adverse effects
  • Cerebral Cortex / diagnostic imaging*
  • Cerebral Cortex / drug effects
  • Coronary Angiography / adverse effects
  • Drug Overdose
  • Female
  • Humans
  • Iopamidol / adverse effects*
  • Osmolar Concentration
  • Radiographic Image Enhancement*
  • Seizures / chemically induced
  • Tomography, X-Ray Computed

Substances

  • Iopamidol